Horrible Mornings

Katie - posted on 10/02/2013 ( 4 moms have responded )

4

13

0

My 9 year old daughter has ADHD with impulsivity that is the worse part. She is awful in the morning. By the time we leave we have said terrible things to one another and both are usually in tears. She takes her medicine within 10 min of waking up, but it doesn't help for an hour or so. What can I do to make these morning go smoothly? She has 4 tasks to do in the morning before school and not one day goes by when she dilly dallies and takes too long and then it ends up in a fight, again! I can't take this stress anymore. Please help!

4 Comments

View replies by

User - posted on 03/14/2014

12

0

2

Please let me know when u get responses. Thank goodness for the drive to work so i have some calm down time. My 7 year old son does everything but what he is supposed to do. We dont let tv be on in morning because of distraction. The easiest task of just brushing teeth is a huge ordeal.

Brenda - posted on 10/04/2013

53

0

14

I know what you are going through. My 11 yr. old son was the same way. Every morning was a struggle. He was on Vyvanse, but developed tics and isn't able to take any stimulant medication anymore. We switched to Kapvay (long acting clonidine) and it helped with the tics, but it also helps the ADHD. And since you take it 2 times per day, at bedtime and am, it stays in his system continuously, so when he wakes up, he is already on his meds and that continuity has made a huge difference in our lives. I will say that the stimulant medication was more effective at treating the ADHD, the Kapvay helps enough, but not quite as well as the vyvanse did. But switching to a long acting medicine might help your situation. You might consider talking to your doctor about this issue. Kapvay may not be an option for your DS, but there may be a better form of the med she is on, or he/she may recommend a longer acting med.

Or, can you get her up even earlier? Let the meds take effect before you try to motivate her to get ready? When my son was still on Vyvanse, we would do that occasionally, although you have to be careful if you have an event in the evening, as stimulants tend to wear off after 12 hours or so. Good luck!

Sharon - posted on 10/04/2013

2

0

0

This is my morning everyday too! I've tried making a pact at night that the next morning will go smoothly but come morning that's never the case. I also give my daughter a time like 7:15 if she's ready and downstairs ready to eat breakfast she can watch a cartoon or you tube whiles she's eating. Sometimes this works but then she's too busy watching and not eating! On top of that her little sister has been copying her behavior (probably for the attention) so I have 2 of them to deal with. I really would like to go back to work but I don't know how I will ever get my daughter to be responsible enough to get up and get ready for school, take her meds and not forget anything! I recently found out she has been throwing her meds away instead of taking them so now I have to stand over her and watch her take them. I am so stressed out and have a knot in my stomach by time they leave for school! Ruins my whole day when the morning starts out this way everyday!

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms